Alert archive / California / Wind Advisories in 2024
Wind Advisory 12, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 25, 2024, 1:26 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 26, 2024, 10:00 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2024, 1:26 PM PST (21:26 UTC)
- In effect from
- Feb 26, 2024, 10:00 PM PST
- Expired
- Feb 27, 2024, 12:00 PM PST
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
426 WWUS76 KSGX 252126 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 126 PM PST Sun Feb 25 2024 CAZ055-056-058-060-062-065-260615- /O.NEW.KSGX.WI.Y.0012.240227T0600Z-240227T2000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Lucerne Valley, and Borrego Springs 126 PM PST Sun Feb 25 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM MONDAY TO NOON PST TUESDAY... * WHAT...West winds 20 to 25 mph. Gusts 30 to 45 mph across desert areas with gusts 35 to 55 mph expected along mountain desert slopes and through mountain passes. * WHERE...San Bernardino, Riverside, and San Diego County Mountains, Apple and Lucerne Valleys, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 10 PM Monday to noon PST Tuesday. * IMPACTS...Hazardous driving conditions at times, including mountain passes along Interstates 8 and 10. Gusty winds could blow around unsecured objects and blow down tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && APR $$
6 follow-up statements
233 WWUS76 KSGX 260528 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 928 PM PST Sun Feb 25 2024 CAZ055-056-058-060-062-065-261400- /O.CON.KSGX.WI.Y.0012.240227T0600Z-240227T2000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Lucerne Valley, and Borrego Springs 928 PM PST Sun Feb 25 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM MONDAY TO NOON PST TUESDAY... * WHAT...West winds 20 to 25 mph. Gusts 30 to 45 mph across desert areas with gusts 35 to 55 mph expected along mountain desert slopes and through the San Gorgonio Pass. * WHERE...San Bernardino, Riverside, and San Diego County Mountains, Apple and Lucerne Valleys, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 10 PM Monday to noon PST Tuesday. * IMPACTS...Hazardous driving conditions at times, including mountain passes along Interstates 8 and 10. Gusty winds could blow around unsecured objects and blow down tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SS
615 WWUS76 KSGX 261221 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 421 AM PST Mon Feb 26 2024 CAZ055-056-058-060-062-065-262100- /O.CON.KSGX.WI.Y.0012.240227T0600Z-240227T2000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Lucerne Valley, and Borrego Springs 421 AM PST Mon Feb 26 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON TUESDAY... * WHAT...West winds 20 to 25 mph. Gusts 30 to 45 mph across desert areas with gusts 35 to 55 mph expected along mountain desert slopes and through the San Gorgonio Pass. * WHERE...San Bernardino, Riverside, and San Diego County Mountains, Apple and Lucerne Valleys, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 10 PM Monday to noon Tuesday. * IMPACTS...Hazardous driving conditions at times, including mountain passes along Interstates 8 and 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
991 WWUS76 KSGX 262121 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 121 PM PST Mon Feb 26 2024 CAZ055-056-058-060-062-065-270600- /O.CON.KSGX.WI.Y.0012.240227T0600Z-240227T2000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Lucerne Valley, and Borrego Springs 121 PM PST Mon Feb 26 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Bernardino, Riverside, and San Diego County Mountains, Apple and Lucerne Valleys, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 10 PM Monday to noon Tuesday. * IMPACTS...Hazardous driving conditions at times, including mountain passes along Interstates 8 and 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
821 WWUS76 KSGX 270533 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 933 PM PST Mon Feb 26 2024 CAZ055-056-058-060-062-065-271400- /O.CON.KSGX.WI.Y.0012.240227T0600Z-240227T2000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Lucerne Valley, and Borrego Springs 933 PM PST Mon Feb 26 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Bernardino, Riverside, and San Diego County Mountains, Apple and Lucerne Valleys, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Through noon Tuesday. * IMPACTS...Hazardous driving conditions at times, including mountain passes along Interstates 8 and 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SS
309 WWUS76 KSGX 271132 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 332 AM PST Tue Feb 27 2024 CAZ061-272000- /O.EXA.KSGX.WI.Y.0012.000000T0000Z-240227T2000Z/ Coachella Valley- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, and Coachella 332 AM PST Tue Feb 27 2024 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... * WHAT...Northwest winds 15 to 25 mph with gusts to 45 mph. * WHERE...Coachella Valley. * WHEN...Until noon PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ055-056-058-060-062-065-272000- /O.CON.KSGX.WI.Y.0012.000000T0000Z-240227T2000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Lucerne Valley, and Borrego Springs 332 AM PST Tue Feb 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until noon PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
750 WWUS76 KSGX 271946 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1146 AM PST Tue Feb 27 2024 CAZ055-056-058-060>062-065-272100- /O.EXP.KSGX.WI.Y.0012.000000T0000Z-240227T2000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 1146 AM PST Tue Feb 27 2024 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... Locally gusty conditions may persist into this afternoon, so continue to use caution when traveling. $$ EA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 8:56 AM PST, 4 hours 30 minutes earlier.
Area forecast discussion, Feb 25, 8:56 AM PST, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service San Diego CA 856 AM PST Sun Feb 25 2024 .SYNOPSIS... Partly to mostly cloudy and mild today with high pressure over Southern California. A trough of low pressure off the coast will bring a chance for rain Monday afternoon through Tuesday as it moves inland across Southern California. Dry weather is forecast Wednesday and Thursday, and another trough will bring a chance for more rain and mountain snow next weekend. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .Morning Update... Subtropical moisture continues to funnel into SoCal this morning via GOES visible satellite imagery awakening from its slumber. Not a copy and paste weather day from yesterday per se, but not too far off from what we saw on Saturday. Increasing onshore flow will make it feel a bit cooler from the mountains to the coast with temperatures climbing to near 80 degrees across the lower deserts. Southerly winds will increase this afternoon for areas of the SBD mtn slopes into the high desert with gusts 20-35 MPH. High clouds will stick around through much of the afternoon per latest HREF model guidance, though partial clearing may occur later this afternoon for areas near the LA County line. The area of low pressure to the west continues to give us light shower chances Monday and Tuesday. Gusty winds across the mountains and deserts will be the largest impact where Wind Advisories may be needed later today. We are still watching the large West Coast trough that will impact the area by later in the week, which will bring another chance for wet weather. .Previous Forecast Discussion (400 AM Today)... An upper ridge over the Southwest will bring another mild day with high temperatures several degrees above average. Early morning satellite imagery shows extensive mid and high clouds several hundred miles to the southwest this morning for another day of filtered sun. Patchy low clouds/fog may form near the coast this morning as temp/dew point spreads narrow. A 552 dm closed low was over the Pacific this morning about 900 miles southwest of Pt Conception. It will remain nearly stationary today, then slowly weaken and fill as it moves east Monday afternoon to a 560 dm low centered 300 miles southwest of Pt Conception. From there it meanders southeast Monday night, making landfall as an open wave over Northern Baja Tuesday afternoon. Rain showers will be scattered over the Southwest Monday afternoon through Tuesday, but projecting rainfall probabilities and amounts for specific areas is quite difficult. Some areas will see light to moderate showers and rain amounts of a quarter to a third of an inch, while others may see only brief passing showers and only a few hundredths of an inch. Gusty west winds will impact the mountains and deserts. Snow levels starting around 7,500 feet Monday lower to 6,500 Tuesday morning where an inch of snow may accumulate at 7000 feet and 2-3 inches above 8500 feet. Weak ridging aloft Wednesday and Thursday brings dry weather. Another Gulf of Alaska low amplifies down the West Coast Friday through Sunday, reaching Southern California next weekend which will be our next chance for rain, wind and mountain snow. && .AVIATION... 251605Z...Coast...FEW 500-1000 FT MSL through 18z Sun. Otherwise, SCT-BKN AOA 20,000 FT MSL through tonight. && .MARINE... Scattered showers will be possible across the coastal waters Monday morning through Tuesday afternoon. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...APR AVIATION/MARINE...EA
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.